Arizona, 2007

Wildfire in Arizona, July 6 to 14, 2007

July 6 to 14, 2007 · NWS FGZ · 1 event in 1 county or zone

The Birdie Fire was started by lightning on July 6th about 4 miles southwes 0f Mormon Lake Village. Over 650 people were able to contain the fire at about 5,000 acres by July 14th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGZ wrote it up.

The Birdie Fire was started by lightning on July 6th about 4 miles southwes 0f Mormon Lake Village. Over 650 people were able to contain the fire at about 5,000 acres by July 14th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 6, 2:00 PM MST, 0 minutes earlier.

Area forecast discussion, Jul 6, 2:00 PM MST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
200 PM MST FRI JUL 06 2007

.SYNOPSIS...MOISTURE WILL CONTINUE TO INCREASE ACROSS MUCH OF
NORTHERN ARIZONA FOR THE NEXT SEVERAL DAYS BRINGING BETTER CHANCES
FOR SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL ALSO BEGIN TO
RETURN TO NEAR SEASONABLE LEVELS.

&&

.DISCUSSION...SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS
THE HIGHER TERRAIN OF NRN AZ THIS AFTERNOON WITH THE STRONGEST
ACTIVITY IN THE WESTERN MOGOLLON RIM AREA. OTHER REGIONS OF ACTIVITY
INCLUDE THE WHITE MOUNTAINS...KAIBAB PLATEAU...AND DEFIANCE PLATEAU.
THIS ACTIVITY SHOULD INCREASE IN COVERAGE DURING THE AFTERNOON AND
THE RESULTANT OUTFLOWS SHOULD SPREAD INTO THE LOWER ELEVATIONS AND
GENERATE SOME CONVECTION THERE BY EARLY EVENING.

MOISTURE CONTINUES TO INCREASE ACROSS THE STATE IN RESPONSE TO A FEW
DIFFERENT MECHANISMS. AS THE HIGH PRESSURE SHIFTS SLOWLY TO THE
NORTHEAST A MORE MOIST EASTERLY FLOW CONTINUES TO DEVELOP ACROSS
ARIZONA AND HAS IMPORTED HIGHER MOISTURE FROM NM INTO THE STATE.
IN ADDITION...CONVECTIVE ACTIVITY YESTERDAY AND OVERNIGHT GENERATED
SOME OUTFLOW BOUNDARIES AND THESE WERE ALSO INSTRUMENTAL IN DRIVING
UP LOW-LEVEL MOISTURE ALL THE WAY ACROSS ARIZONA INTO YAVAPAI
COUNTY. FINALLY...A MOISTURE SURGE FROM THE GULF OF CALIFORNIA IS IN
PROGRESS AS SHOWN BY WIND PROFILES AND SURFACE MOISTURE AT YUMA.
THIS INCREASE IN MOISTURE WILL RESULT IN AN ENHANCED CHANCE FOR
SHOWERS AND THUNDERSTORMS ACROSS MUCH OF NRN AZ THIS AFTERNOON AND
CONTINUE IN TO THE EVENING. IN THE EAST WHERE MOISTURE IS DEEPER
THERE WILL BE A BETTER CHANCE OF WETTING RAIN. FARTHER WEST...MOST
THUNDERSTORMS TODAY WILL PRODUCE LITTLE RAIN BUT ARE LIKELY TO
PRODUCE STRONG OUTFLOW WINDS ALONG WITH MICROBURST ACTIVITY.

EXPECT ONLY MINOR VARIATIONS IN THIS SETUP FOR SATURDAY. BY
SUNDAY...THE HIGH WILL BEGIN TO SHIFT SOUTHWARD AGAIN AND DRIER
TRAJECTORIES ARE EXPECTED ACROSS NRN AZ. CURRENT GRIDS AND FCST
REFLECT THIS TREND WITH DECREASING CHANCES OF PCPN ACROSS THE NRN
ZONES. ACROSS THE SRN ZONES THERE IS A BETTER CHANCE OF SOME
LINGERING MOISTURE AND POPS ARE HIGHER IN THESE LOCATIONS. EXPECT
THIS PATTERN TO CONTINUE THROUGH ABOUT MID WEEK. AT THAT TIME AN
EASTERLY FLOW WILL REDEVELOP ACROSS THE AREA AND MOISTURE SHOULD BE
ON THE INCREASE AGAIN.

&&

.AVIATION...FOR THE 00Z PACKAGE...EXPECT CONTINUED SCT-BKN CLOUDS
WITH BASES AOA 14 KFT MSL WITH A CHANCE OF HIGH BASED THUNDERSTORMS
PRODUCING STRONG AND ERRATIC GUSTY WINDS THRU 03Z. EXPECT
THUNDERSTORM ACTIVITY TO DECREASE A FEW HOURS AFTER SUNSET WITH
ACTIVITY BECOMING ISOLD THROUGH MIDNIGHT. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&

DB/RB
Hazardous weather outlook, Jul 6, 10:00 AM MST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST FRI JUL 6 2007

AZZ004>018-037>040-070700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST FRI JUL 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

MOISTURE CONTINUES TO INCREASE ACROSS NORTHERN ARIZONA TODAY
ENHANCING THE CHANCES FOR SHOWERS AND THUNDERSTORMS. IN APACHE...
NAVAJO...AND NORTHERN GILA COUNTIES WHERE THE MOISTURE IS DEEPER
THERE IS A BETTER CHANCE OF WETTING RAIN. SOME OF THESE STORMS MAY
PRODUCE BRIEF HEAVY RAINS ALONG WITH SMALL HAIL. FARTHER WEST IN
YAVAPAI AND COCONINO COUNTIES MOST THUNDERSTORMS WILL PRODUCE LITTLE
OR NO WETTING RAIN. INSTEAD...THESE STORMS MAY PRODUCE STRONG
OUTFLOWS AND POSSIBLY DAMAGING MICROBURST WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Western Mogollon Rim

When
July 6, 2:00 PM MST to July 14, 6:00 PM MST
Where
Western Mogollon Rim forecast zone
Reported by
Park/Forest Service
Coordinates
35.839, -111.770 (the zone’s center; the record gives no point)

The Birdie Fire was lightning caused on July 6th and was contained at about 5000 acres on July 14th. The fire was approximately 4 miles southwest of Mormon Lake Village in dense ponderosa pine and rugged, rocky terrain. Over 650 personnel, 16 crews, 20 engines, 5 dozers, 10 water tenders, and five helicopters took part in the suppression efforts.

|

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2007Every state in 2007This day in weather historyWarnings in Arizona, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52314.